Thunderstorm Wind, Orange
- When
- June 5, 12:38 PM EST
- Where
- Orange County, Orlando Executive Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 28.550, -81.333
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 5, 12:27 PM EST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 127 PM EDT SAT JUN 5 2004 .DISCUSSION...CLUSTER OF STORMS PUSHING ACROSS NORTHERN SECTIONS A LITTLE FASTER THIS AFTERNOON. MAY NOT GET EAST COAST SEA BREEZE FORMATION BEFORE THE CLUSTER REACHES THE NORTH COAST. SEA BREEZE WAS INDICATED OVER SOUTHERN SECTIONS...SO MAY HAVE TO WATCH THE SOUTH HALF OF THE COAST FOR THE GREATEST BOUNDARY INTERACTIONS AND STRONGEST STORMS THIS EVENING. EXPECT THAT THERE WILL ALSO BE SOME RECOVERY BEHIND THE CLUSTER OF STORMS SO WILL CONTINUE SCATTERED EVENING POPS IN THE NORTH INTERIOR TOO...ESPECIALLY WITH UPPER TROUGH DIGGING ACROSS THE SOUTHEAST STATES AND NORTHEAST GULF. SUN...MODELS PUSH 250MB TROUGH AXIS EAST OF THE AREA THOUGH NO SIGNIFICANT SUPPRESSION IS INDICATED WITH FLATTENED 500 MB FLOW AND TEMPS AT MINUS 9. ETA IS MORE MOIST BUT WILL STAY WITH GFS NUMBERS WHICH AGREE WITH ONGOING FORECAST. SOUTHWEST STEERING FLOW IS STILL FORECAST THOUGH IT SHOULD BE A LITTLE WEAKER. EXPECT THE SEA BREEZE TO PUSH INLAND OVER THE SOUTHERN AREAS THE QUICKEST AND HENCE THE LOWEST POPS SHOULD BE IN THAT REGION WITH HIGHEST COVERAGE IN THE NORTH. WOULD EXPECT SOME STRONG STORMS...ESPECIALLY IN THE NORTH HALF WHERE GULF/ATLANTIC BOUNDARIES COLLIDE. MON-TUE...MODEL TREND IS FOR A LITTLE MORE INFLUENCE OF AN UPPER TROUGH DIGGING INTO THE SOUTHERN STATES. ETA IS A LITTLE MORE PRONOUNCED WITH THIS FEATURE...KEEPING LOW LEVEL RIDGE SUPPRESSED OVER SOUTH FLORIDA AND MAINTAINING A SOUTHWEST STEERING FLOW ON MON. GFS IS SIMILAR ALOFT BUT ALLOWS THE LOW LEVEL RIDGE TO PUSH TO THE CENTRAL PENINSULA MON AND THE NORTH PENINSULA TUE. WILL NOT CHANGE THE CURRENT PACKAGE MUCH BUT MONDAY COULD BE A LITTLE MORE ACTIVE ESPECIALLY NORTH SECTIONS. WED-SAT...LATEST MODEL RUN CONTINUES TO SHOW REVERSAL OF POSITIVE PNA PATTERN TO TROUGHING IN THE WESTERN U.S. AND RIDGING IN THE EAST FOR THE MIDDLE OF THE WEEK. DEAMPLIFICATION FORECAST FOR LATE WEEK WHICH MAY ALLOW LOW LEVEL RIDGE TO THE NORTH TO SLIDE BACK TOWARDS THE REGION. LOOKS LIKE AVERAGE MOISTURE VALUES WITH HIGHEST POPS (SCATTERED) OVER THE INTERIOR. EXPECT SLIGHT CHANCE TO LOW SCATTERED POPS MAINLY DURING THE NIGHT/THROUGH MIDDAY FOR THE SOUTH HALF OF THE COAST. && .MARINE...NO HIGHLIGHTS AS RIDGE AXIS MIGRATES SLOWLY NORTHWARD WITH MAINLY A 10 KNOT GRADIENT EXCEPT FOR SOME OVERNIGHT PERIODS OF 10-15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 71 87 / 30 50 20 50 MCO 71 90 71 90 / 30 50 20 50 MLB 72 87 72 86 / 30 40 20 40 VRB 72 87 72 86 / 30 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VOLKMER LONG TERM...LASCODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EDT SAT JUN 5 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 051830- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 945 AM EDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT: ...THUNDERSTORM IMPACT... ABUNDANT DEEP LAYER MOISTURE AND INSTABILITY WILL ALLOW NUMEROUS THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SCATTERED STORMS MAY DEVELOP BY EARLY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY BY MID TO LATE AFTERNOON. STORMS WILL BE LIKELY ACROSS MUCH OF THE AREA WITH A SOUTHWEST STEERING FLOW FAVORING EAST CENTRAL FLORIDA. THE WEST COAST SEA BREEZE IS EXPECTED TO BE ACTIVE WITH STORMS MOVING NORTHEAST TOWARD THE INTERIOR COUNTIES DURING THE AFTERNOON HOURS. THE EAST COAST SEA BREEZE IS ALSO EXPECTED TO DEVELOP AND MOVE INLAND WITH STORMS INTENSIFICATION EXPECTED FROM METRO ORLANDO SOUTH TO OSCEOLA COUNTY THESE STORMS WILL THEN MOVE BACK ACROSS INTERIOR SECTIONS OF THE INLAND COUNTIES AND TOWARD THE EAST COAST DURING THE LATE AFTERNOON. STORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS...HAIL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING... ESPECIALLY IN THE VICINITY OF SEA AND LAKE BREEZE BOUNDARY COLLISIONS. AN ISOLATED BRIEF TORNADO WILL BE POSSIBLE ESPECIALLY NEAR MULTIPLE BOUNDARY MERGERS. FROM THE ORLANDO METRO AREA NORTHWARD...STORMS WILL MOVE NORTHEAST BACK TOWARD THE COAST AT 15 MPH. SOUTH OF ORLANDO...STORMS WILL MOVE SLOWER...ONLY NEAR 10 MPH...TOWARD THE NORTH OR NORTHEAST. ...FLOOD IMPACT... LOCAL URBAN FLOODING AND PONDING OF WATER IN LOW AREAS WILL LIKELY OCCUR AS STORMS INTENSIFY THIS AFTERNOON. THE SLOWER MOVING STORMS WILL BE CAPABLE OF PRODUCING RAINFALL OF BETWEEN ONE AND THREE INCHES IN A SHORT PERIOD OF TIME. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL WATERS...BARRIER ISLANDS...AND INTO THE NEAR SHORE ATLANTIC WATERS THIS AFTERNOON. WIND GUSTS ABOVE 35 KNOTS... VISIBILITY NEAR ZERO IN TORRENTIAL RAIN...HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING WILL ACCOMPANY THE MORE INTENSE STORMS. BOATERS ON THE INTRACOASTAL WATERWAY AND THE NEAR SHORE ATLANTIC WATERS... ESPECIALLY NORTH OF FORT PIERCE INLET...SHOULD KEEP A WATCH TO THE SOUTHWEST AND HEAD BACK TO PORT BEFORE STORMS APPROACH THE COASTLINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: STORM CHANCES WILL DECREASE NEAR THE COAST AS THE EAST COAST SEA BREEZE MOVES MORE QUICKLY INLAND AND THE FOCUS FOR STORMS SHIFTS TO THE WEST SIDE OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS AFTERNOON. VOLKMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1221 PM EDT SAT JUN 5 2004 FLZ045-144-051650- ORANGE-SOUTHERN LAKE COUNTY- 1221 PM EDT SAT JUN 5 2004 ...STRONG THUNDERSTORM ENTERING SOUTHERN LAKE COUNTY... AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH AND SMALL HAIL 18 MILES SOUTHWEST OF CLERMONT...MOVING EAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS INTO A STURDY STRUCTURE TO PROTECT YOURSELF FROM THE LIGHTNING THREAT. THE STORM WILL TRACK ACROSS EXTREME SOUTHERN SECTIONS OF LAKE COUNTY AND APPROACH THE ATTRACTIONS AREA OF SOUTHWEST ORANGE COUNTY AND FAR NORTHWEST OSCEOLA COUNTY THROUGH 1 PM. MOVE INDOORS TO A PLACE OF SAFETY. VOLKMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1250 PM EDT SAT JUN 5 2004 FLZ045-144-051715- ORANGE-SOUTHERN LAKE COUNTY- 1250 PM EDT SAT JUN 5 2004 ...STRONG STORM ACROSS SOUTHER LAKE COUNTY MOVING NORTHEAST... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH AND SMALL HAIL 8 MILES WEST OF THE ATTRACTIONS AREA IN SOUTHWEST ORANGE COUNTY ...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND FREQUENT LIGHTNING INCLUDE WINTER GARDEN...WINDERMERE...BAY HILL AND DOCTOR PHILLIPS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1250 PM EDT SAT JUN 5 2004 FLZ045-144-051715- ORANGE-SOUTHERN LAKE COUNTY- 1250 PM EDT SAT JUN 5 2004 ...STRONG STORM ACROSS SOUTHERN LAKE COUNTY MOVING NORTHEAST... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH AND SMALL HAIL 8 MILES WEST OF THE ATTRACTIONS AREA IN SOUTHWEST ORANGE COUNTY ...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND FREQUENT LIGHTNING INCLUDE WINTER GARDEN...WINDERMERE...BAY HILL AND DOCTOR PHILLIPS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 120 PM EDT SAT JUN 5 2004 FLZ044>046-144-051745- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 120 PM EDT SAT JUN 5 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL OVER LAKE APOPKA MOVING NORTHEAST... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE APOPKA...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS...SMALL HAIL AND FREQUENT LIGHTNING INCLUDE APOPKA AND WEKIWA SPRINGS STATE PARK. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
The Melbourne radar (KMLB), 82 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew down 10 to 15 trees in Palm Bay.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418117, 5418118, 5418119, 5418120.